| Model Number |
MH-303 |
| Medical Device Problem Code |
Problem with Sterilization (1596)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that the balloon was used on patients without the gas sterilization prior to being used.It was used on multiple patients from may to november of this year (2023).The balloon was used during a diagnostic ultrasound endoscopy procedure.The procedure was completed with the same device.There were no reports of patient harm or health damage.This report is related to linked patient identifiers: (b)(6).
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.The event can be prevented by following the instructions for use (ifu) which state: 1.Sterilization: be sure to sterilize with ethylene oxide gas before use.For sterilization methods, refer to the ``instruction manual'' of the ethylene oxide gas sterilizer.For ethylene oxide gas sterilization conditions, see tables 1 and 2.Olympus will continue to monitor field performance for this device.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it can be presumed that the event was caused because the user was not aware that sterilization was necessary because the label was wrong.Olympus will continue to monitor field performance for this device.